MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT; MONITOR, MICROBIAL GROWTH
Catalog Number 249560
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after using one bd bactec¿ subculturing/aerobic venting unit, blood was exposed to the ceiling of the safety cabinet when the venting unit was inserted in the safety cabinet.User wore ppe and no health impact or consequence reported.
 
Additional Manufacturer Narrative
E1: initial reporter facility name:(b)(6).This site is an oem manufacturing site.Therefore, bd corporate headquarters in sparks, md has been listed in sections d.3.And g.1.And the sparks fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this memo summarizes the findings on your recent complaint 13330474 on product 249560 (vent aerobic 50 ea).The batch number was not provided.Customer reported lytic bottle blood exposure when using venting unit.After the lytic bottle was positive, the venting unit was inserted in the safety cabinet and blood was exposed to the ceiling of the safety cabinet.The cap was removed first and then set on the bottle.A review of past complaints over the past 12 months for the reported product does not indicate a trend for this issue.A bhr (batch history record) review could not be completed since the batch number was not provided.The testing of retain samples could not be completed since the batch number was not provided.No pictures or samples were provided for evaluation.Based on the investigation, the complaint was not confirmed, and no definitive root cause could be established for the reported defect.As no complaint trends are present at this time, no further action will be taken.Bd will continue to monitor trending for this issue.
 
Event or Problem Description

Brand Name
BD BACTEC¿ SUBCULTURING/AEROBIC VENTING UNIT
Common Device Name
MONITOR, MICROBIAL GROWTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23543593
Report Number1119779-2025-05437
Device Sequence Number9609954
Product Code JTA
UDI-Device Identifier30382902495605
UDI-Public(01)30382902495605
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number249560
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown